# SDR QMLA2014011714007

- Difficulty date: January 17, 2014
- Submitted: January 20, 2014
- Operation: Air carrier
- Aircraft: N270SL
- Make and model: Bolkms BK117B2
- Aircraft serial: 7215
- Aircraft time: 15,285 hours, 73,133 cycles
- Engine: Lyc LTS101750B2
- Engine time: 8,092 hours, 21,484 cycles
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Fitting
- Condition: Loose
- Location: Fuel System
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

THE PILOT REPORTED THAT SHORTLY AFTER TAKEOFF HE SETTLED INTO CRUISE WHEN FLIGHT PARAMEDIC IN CABIN NOTICED AN UNUSUALLY STRONG ODOR, THOUGHT TO BE FUEL.  THE PILOT IMMEDIATELY ABORTED FLIGHT, APPLIED THE INFLIGHT PROCEDURE FOR UNUSUAL SMELLS & LANDED BACK AT BASE.  TROUBLE SHOT THE ODOR, THE CABIN FLOOR WAS REMOVED TO REVEAL A LOOSE FITTING ON THE FUEL TRANSFER LINE.  THIS FITTING WAS TIGHTENED & THE ODOR DISSIPATED.  THE ACFT WAS THEN RETURNED TO SERVICE WITH NO MORE UNUSUAL ODORS PRESENT.
